Florida, 2007

Lightning Strike in Florida, June 27, 2007

June 27, 2007 · NWS MOB · 1 event in 1 county or zone

Several cloud to ground lightning strikes occurred in Santa Rosa county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Several cloud to ground lightning strikes occurred in Santa Rosa county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 27, 3:30 AM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Jun 27, 3:30 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT WED JUN 27 2007

.SHORT TERM...(TODAY AND TONIGHT)...SURFACE RIDGE TO CONTINUE TO
EXTEND SOUTHWEST ACROSS THE FORECAST AREA TODAY AND TONIGHT.
YESTERDAYS CONVECTION SEEMED TO GET STARTED IN THE SLIGHTLY DRIER
AIR AS SEEN ON THE WATER VAPOR...OVER EASTERN ALABAMA AND THEN MOVE
SLOWLY WEST. WATER VAPOR LOOP SHOWS SLIGHTLY DRIER AIR THIS MORNING
OVER EAST ALABAMA AND WESTERN GEORGIA WITH A SIMILAR SETUP IN THE
MID LEVELS. EXPECT A DECENT COVERING OF SHOWERS AND THUNDERSTORMS
AGAIN TODAY...BUT AS YESTERDAY...NOT EVERYONE GETTING RAINED ON.
THINK 30 PERCENT WILL SUFFICE FOR MOST SPOTS TODAY AND THEN WINDING
DOWN TONIGHT. MAX TEMPERATURES SOMEWHAT DEPENDANT ON HOW QUICK
CONVECTION STARTS BUT MOST PLACES SHOULD REACH AROUND 90 DEGREES
TODAY.

THIS AFTERNOONS PRELIM WET MICROBURST RISK: MODERATE /11

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)...TYPICAL SUMMERTIME
PATTERN CONTINUES THROUGH FRIDAY WITH DAILY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING DURING THE HEAT OF THE DAY. ON SATURDAY...
A WEAK FRONT WILL MOVE SOUTHWARD INTO THE SOUTHEAST STATES IN
RESPONSE TO A DIGGING UPPER TROUGH ACROSS THE NORTHEAST STATES. THIS
WILL PROVIDE AND ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS
THROUGH THE WEEKEND AS THE FRONT MOVES INTO THE AREA. STILL
UNCERTAIN HOW FAR SOUTH THE FRONT WILL GET AS THE GFS SENDS IT SOUTH
OF THE FORECAST AREA BY MONDAY WITH A DRIER AIRMASS FOR THE START OF
NEXT WEEK. HOWEVER...CONSIDERING THE TIME OF THE YEAR...THE FRONT
WILL LIKELY STALL NEARBY AND WASH OUT THUS MAINTAINING THE MOIST AND
UNSTABLE AIRMASS. WILL MAINTAIN AT LEAST ISOLATED POPS FOR THE FIRST
HALF OF NEXT WEEK DUE TO THE UNCERTAINTY. /13

&&

.MARINE...LITTLE CHANGE IN THE MARINE FORECAST AGAIN THIS PACKAGE.
EASTERLY WINDS GENERALLY 10 KNOTS OR LESS IN THE BAYS AND SLIGHTLY
HIGHER OVER THE GULF WATERS THROUGH THURSDAY AS THE HIGH PRESSURE
RIDGE PERSIST. WINDS BECOMING SOUTH FRIDAY THEN WESTERLY SATURDAY AS
RIDGE MOVES OFF TO THE EAST AND LEAVES A WEAK HIGH PRESSURE
CIRCULATION TO THE SOUTH AND SOUTHWEST OF THE MARINE AREA.  WAVE
HEIGHTS GENERALLY 1 TO 3 FEET THROUGH THE PERIOD...EXCEPT BRIEFLY
HIGHER NEAR ISOLATED THUNDERSTORMS...GENERALLY EARLY MORNING TO
EARLY  AFTERNOON. /11

&&

.FIRE WEATHER...A MOIST AIRMASS WILL REMAIN ACROSS THE REGION
THROUGH THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP EACH AFTERNOON. THIS WILL KEEP RELATIVE HUMIDITY VALUES WELL
ABOVE CRITICAL VALUES. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  72  89  71 /  30  10  30  20
PENSACOLA   88  74  88  74 /  30  10  30  20
DESTIN      88  76  89  76 /  30  20  30  20
EVERGREEN   91  70  91  69 /  30  20  30  20
WAYNESBORO  90  69  90  70 /  30  20  30  20
CAMDEN      91  70  90  71 /  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

11/DF
13/JC
Hazardous weather outlook, Jun 27, 5:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 27 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING
AND CONTINUE INTO THE LATE AFTERNOON AND EVENING. THE PRIMARY
THREATS WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND VERY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 12:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT WED JUN 27 2007

ALZ064-FLZ001>006-271915-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA...
110 PM CDT WED JUN 27 2007

...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO
NEAR BELFOREST.  THESE STORMS ARE MOVING TO THE WEST AT 15 MPH.

THE STRONGEST STORMS THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THESE STORM COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 27, 12:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT WED JUN 27 2007

ALZ064-FLZ001>006-271915-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA...
110 PM CDT WED JUN 27 2007

...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO
NEAR BELFOREST.  THESE STORMS ARE MOVING TO THE WEST AT 15 MPH.

THE STRONGEST STORMS WILL AFFECT AREAS IN AND AROUND...
MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT.

THE PRIMARY HAZARDS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

The radar

The Mobile radar (KMOB), 105 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
June 27, 1:00 PM CST
Where
Santa Rosa County, Pace
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
30.600, -87.150

Two homes were struck by lightning in Pace. The strikes started fires in both homes. Considerable damage was caused at both homes by the fires.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41673.